MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR081002A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User facility voluntary event report #mw5095653.Review of device manufacturing record history review is in progress.The device remains implanted; therefore, direct product analysis is not possible.The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].
 
Event or Problem Description
On (b)(6) 2020, a patient was being treated in an emergent case due to a right-side retroperitoneal bleeding.As reported, the patient's vessels were heavily calcified.Using a short 8fr sheath (unknown brand), a gore® 8mm x 10cm viabahn® endoprosthesis (viabahn device) was advanced over a wire from the contralateral side to treat the right external iliac artery.However, the sheath and viabahn device got caught on the calcification.At this time, the viabahn device unexpectedly 'self-deployed' in the left external iliac artery.A balloon was inserted and an angioplasty was performed within the viabahn device.The short 8fr sheath was then exchanged for a long 8fr sheath.A second viabahn device (8mm x 10cm) was advanced over the wire into the right external iliac artery.It was deployed under fluoroscopy with no issues.
 
Additional Manufacturer Narrative
This medwatch report is being retracted as the event / complaint is a duplicate.Medwatch report number 2017233-2020-01143 was submitted previously to report this event / complaint.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10466157
Report Number2017233-2020-01191
Device Sequence Number11423726
Product Code NIP
UDI-Device Identifier00733132623136
UDI-Public00733132623136
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberVBHR081002A
Device Catalogue NumberVBHR081002A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight68